|Kaletra and Combuvir, my risks?
May 19, 2008
I am on a monthly medication for PEP with the above drugs to prevent a possible HIV infection - the HIV specialist said he thought I was taking it unnecessarily as he didn't see me as high risk but I had already been prescribed by another doctor so I could continue if I want; he said he personally would never have prescribed me with the drug. I chose to continue, and I'm on my 6th day. Please tell me, what are my chances of contracting serious liver damage or other serious illnesses from PEP, and is the liver damage so serious that I could die? I'm in the dilemma where I could have HIV and the PEP could prevent it, or I couldn't have HIV and the PEP could finish me off anyway. I'm in such a state of panic I don't know what to do but I know I have to make a decision fast, please help me, I don't know what is the best thing to do.
| Response from Dr. Henry
The risk for severe toxicity including liver from Kaletra/Combivir is very low. Even lower if a one month course. I have treated scores of patients with that regimen and have not seen a single case of serious liver damage unless there was already severe liver problems (like hepatitis C). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.